×

zbMATH — the first resource for mathematics

The Gauss-Green theorem. (English) Zbl 0732.26013
Since the early eighties, there is a lot of interest in defining integrals for which the Gauss-Green theorem holds for (not necessarily continuously) differentiable vector fields. The challenge is on the properties of the integrals, and on the generality of the manifold of integration. In this interesting paper, a variational integral is constructed which allows to prove the Gauss-Green theorem for any bounded set of bounded variation in \({\mathbb{R}}^ m\) and any bounded vector field continuous outside a set of (m-1)-dimensional Hausdorff measure and almost differentiable outside a set of \(\sigma\)-finite (m-1)-dimensional Hausdorff measure. Perron and Riemann-type definitions of the integral are also given.

MSC:
26B20 Integral formulas of real functions of several variables (Stokes, Gauss, Green, etc.)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Besicovitch, A.S, On sufficient conditions for a function to be analytic, and behaviour of analytic functions in the neighbourhood of non-isolated singular points, (), 1-9 · JFM 56.0272.01
[2] Buczolich, Z, Functions with all singular sets of Hausdorff dimension bigger than one, Real anal. exchange, 15, 1, 299-306, (1989-1990) · Zbl 0696.26006
[3] Congedo, G; Tamanini, I, Note sulla regolarità dei minimi di funzionali del tipo dell’area, Rend. accad. naz. XL mem. mat., 106, XII, 17, 239-257, (1988)
[4] DeGiorgi, E, Nuovi teoremy relativi alle misure (r − 1)-dimensionali in uno spazio ad r-dimensioni, Ricerche mat., 4, 95-113, (1955) · Zbl 0066.29903
[5] DeGiorgi, E, Su una teoria generale Della misura (r − 1)-dimensionale in uno spazio ad r-dimensioni, Ann. mat. pura appl., 36, 191-213, (1954) · Zbl 0055.28504
[6] Falconer, K.J, The geometry of fractal sets, (1985), Cambridge Univ. Press Cambridge, U.K · Zbl 0587.28004
[7] Federer, H, Geometric measure theory, (1969), Springer-Verlag New York · Zbl 0176.00801
[8] Giusti, E, Minimal surfaces and functions of bounded variation, (1984), Birkhäuser Basel · Zbl 0545.49018
[9] Halmos, P.R, Measure theory, (1950), Van Nostrand New York · Zbl 0117.10502
[10] Henstock, R, Lectures on the theory of integration, (1988), World Scientific Singapore · Zbl 0668.28001
[11] Henstock, R, Majorants in variational integration, Canad. J. math., 18, 49-74, (1966) · Zbl 0138.27702
[12] Holec, J; Mařik, J, Continuous additive mappings, Czechoslovak math. J., 14, 237-243, (1965) · Zbl 0192.14501
[13] Howard, E.J, Analyticity of almost everywhere differentiable functions, (), 745-753 · Zbl 0705.30001
[14] Jarník, J; Kurzweil, J; Schwabik, Š, On Mawhin’s approach to multiple nonabsolutely convergent integrals, Časopis Pěst. mat., 108, 356-380, (1983) · Zbl 0555.26004
[15] Jarník, J; Kurzweil, J, A new and more powerful concept of the PU-integral, Czechoslovak math. J., 38, 8-48, (1988) · Zbl 0669.26006
[16] Jarník, J; Kurzweil, J, A nonabsolutely convergent integral which admits C1-transformations, Časopis Pěst. mat., 109, 157-167, (1984) · Zbl 0555.26005
[17] Jarník, J; Kurzweil, J, A nonabsolutely convergent integral which admits transformation and can be used for integration on manifolds, Czechoslovak math. J., 35, 116-139, (1986) · Zbl 0614.26007
[18] Karták, K; Mařík, J, A non-absolutely convergent integral in Em and the theorem of Gauss, Czechoslovak math. J., 15, 253-260, (1965) · Zbl 0192.14502
[19] Mařík, J, Extensions of additive mappings, Czechoslovak math. J, 15, 244-252, (1965) · Zbl 0192.14504
[20] Mařík, J, The surface integral, Czechoslovak math. J., 6, 522-558, (1956) · Zbl 0075.25502
[21] Mařík, J; Matyska, J, On a generalization of the Lebesgue integral in Em, Czechoslovak mat. J., 15, 261-269, (1965) · Zbl 0192.14503
[22] Mawhin, J, Generalized multiple Perron integrals and the Green-Goursat theorem for differentiable vector fields, Czechoslovak math. J., 31, 614-632, (1981) · Zbl 0562.26004
[23] Mawhin, J, Generalized Riemann integrals and the divergence theorem for differentiable vector fields, (), 704-714
[24] Maz’ja, V.G, Sobolev spaces, (1985), Springer-Verlag New York
[25] McShane, E.J, Unified integration, (1983), Academic Press New York · Zbl 0551.28001
[26] Pfeffer, W.F, The divergence theorem, Trans. amer. math soc., 295, 665-685, (1986) · Zbl 0596.26007
[27] Pfeffer, W.F, Divergence theorem for vector fields with singularities, (), 150-166
[28] Pfeffer, W.F, The multidimensional fundamental theorem of calculus, J. austral. math. soc., 43, 143-170, (1987) · Zbl 0638.26011
[29] Pfeffer, W.F, Stokes theorem for forms with singularities, C.R. acad. sci. Paris Sér. I, 306, 589-592, (1988) · Zbl 0663.26009
[30] Pfeffer, W.F, Une intégrale riemannienne et le théorème de divergence, C.R. acad. sci. Paris Sér. I, 299, 299-301, (1984) · Zbl 0574.26009
[31] Pfeffer, W.F; Yang, Wei-chi, A multidimensional variational integral and its extensions, Real anal. exchange, 15, 1, 111-169, (1989-1990) · Zbl 0704.26017
[32] Rudin, W, Real and complex analysis, (1987), McGraw-Hill New York · Zbl 0925.00005
[33] Saks, S, Theory of the integral, (1964), Dover New York
[34] Shapiro, V.L, The divergence theorem for discontinuous vector fields, Ann. of math., 68, 604-624, (1958) · Zbl 0083.28401
[35] Volpert, A.I, The spaces BV and quasilinear equations, Math. USSR-sb., 2, 225-267, (1967) · Zbl 0168.07402
[36] Tamanini, I; Giacomelli, C, Approximation of Caccioppoli sets, with applications to problems in image segmentation, Ann. univ. ferrara sez. (N.S.), 35, 187-213, (1989) · Zbl 0732.49029
[37] Tamanini, I; Giacomelli, C, Un tipo di approssimazione “dal’interno” degli insiemi di perimetro finito, Rend. mat. accad. lincei, 1, 9, 181-187, (1990)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.